Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 34, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Dec 15, 2012, 3:19 PM MST for 5 counties in Wyoming. It took effect at Dec 16, 2012, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 15, 2012, 3:19 PM MST (22:19 UTC)
- In effect from
- Dec 16, 2012, 8:00 PM MST
- Expired
- Dec 16, 2012, 12:58 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
852 WWUS75 KCYS 152219 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 319 PM MST SAT DEC 15 2012 ...HIGH WIND WATCH IN EFFECT FOR SUNDAY NIGHT THROUGH MONDAY AFTERNOON... .A STRONG PACIFIC LOW PRESSURE SYSTEM IS FORECAST TO TRACK INTO IDAHO SUNDAY AFTERNOON AND EVENTUALLY WESTERN WYOMING MONDAY MORNING. AHEAD OF THIS STORM SYSTEM...STRONG WEST WINDS ARE EXPECTED TO DEVELOP. INITIALLY...THESE WINDS ARE EXPECTED TO MATERIALIZE IN OUR WIND PRONE AREAS SUNDAY NIGHT...THEN BECOME WIDESPREAD MONDAY MORNING...PERSISTING THROUGH MONDAY AFTERNOON. WYZ106-110-116-117-161300- /O.NEW.KCYS.HW.A.0034.121217T0300Z-121218T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 319 PM MST SAT DEC 15 2012 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON. * TIMING...8 PM SUNDAY EVENING THROUGH 5 PM SUNDAY AFTERNOON. * WINDS...WEST 40 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * IMPACTS...SUDDEN STRONG GUSTY WINDS MAY MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. MOTORISTS ARE URGED TO USE SUNDAY EVENING THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ101-104-105-107-109-115-118-161300- /O.NEW.KCYS.HW.A.0034.121217T0900Z-121218T0000Z/ CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- LARAMIE VALLEY-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY... RAWLINS...SINCLAIR...HANNA...LARAMIE...CHEYENNE 319 PM MST SAT DEC 15 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. * TIMING...5 AM MONDAY MORNING THROUGH 5 PM MONDAY AFTERNOON * WINDS...WEST 40 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * IMPACTS...SUDDEN STRONG GUSTY WINDS MAY MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. MOTORISTS ARE URGED TO USE SUNDAY EVENING THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
294 WWUS75 KCYS 161215 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 515 AM MST SUN DEC 16 2012 ...STRONG WINDS TO AFFECT PORTIONS OF SOUTHEAST WYOMING TODAY AND MONDAY... .A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING STRONG WINDS TO PORTIONS OF SOUTHEAST WYOMING TODAY AND MONDAY. THE FIRST UPPER LEVEL WAVE WILL PRODUCE A SURFACE LOW PRESSURE CENTER ACROSS THE PLAINS TODAY...WITH WEST WINDS AT THE SURFACE BECOMING STRONG IN THE WIND CORRIDOR ALONG AND WEST OF THE LARAMIE RANGE IN RESPONSE. THESE WINDS WILL DIMINISH THROUGH THE EVENING AND EARLY OVERNIGHT PERIOD. A SECOND BUT STRONGER PACIFIC LOW PRESSURE SYSTEM IS FORECAST TO TRACK INTO IDAHO THIS AFTERNOON AND EVENTUALLY INTO WESTERN WYOMING MONDAY MORNING. AHEAD OF THIS STORM SYSTEM...STRONG WEST WINDS WILL REDEVELOP IN THE WIND CORRIDOR LATE SUNDAY NIGHT...AND THEN BECOME MORE WIDESPREAD ACROSS SOUTHEAST WYOMING ON MONDAY. RECENT SNOWFALL COMBINED WITH THESE STRONG WINDS MAY PRODUCE NEAR BLIZZARD CONDITIONS AT TIMES. WYZ106-110-116-170000- /O.UPG.KCYS.HW.A.0034.121217T0300Z-121218T0000Z/ /O.NEW.KCYS.HW.W.0045.121216T1600Z-121218T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE 515 AM MST SUN DEC 16 2012 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE THIS MORNING AND WILL REMAIN STRONG AND GUSTY THROUGH THE AFTERNOON. WINDS WILL DIMINISH AFTER SUNSET...BUT WILL INCREASE ONCE AGAIN AFTER MIDNIGHT. STRONG AND GUSTY WINDS WILL THEN PERSIST THROUGH 5 PM MONDAY AFTERNOON. * WINDS...WEST 40 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE TODAY...WITH WEST TO SOUTHWEST 40 TO 50 MPH GUSTING TO 70 MPH ON MONDAY. * IMPACTS...SUDDEN STRONG GUSTY WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. RECENT SNOWFALL COMBINED WITH THESE STRONG WINDS WILL PRODUCE NEAR BLIZZARD CONDITIONS AT TIMES...WITH SIGNIFICANTLY REDUCED VISIBILITIES AND SNOW COVERED ROADS EXPECTED. MOTORISTS ARE URGED TO USE EXTREME CAUTION TODAY THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ117-170000- /O.EXT.KCYS.HW.A.0034.121217T0900Z-121218T0000Z/ SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER 515 AM MST SUN DEC 16 2012 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. * TIMING...2 AM MONDAY MORNING THROUGH 5 PM MONDAY EVENING. * WINDS...WEST 40 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * IMPACTS...SUDDEN STRONG GUSTY WINDS MAY MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. MOTORISTS ARE URGED TO USE CAUTION LATE TONIGHT THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ101-104-105-107-109-115-118-170000- /O.CON.KCYS.HW.A.0034.121217T0900Z-121218T0000Z/ CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- LARAMIE VALLEY-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY... RAWLINS...SINCLAIR...HANNA...LARAMIE...CHEYENNE 515 AM MST SUN DEC 16 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. * TIMING...2 AM MONDAY MORNING THROUGH 5 PM MONDAY AFTERNOON * WINDS...WEST TO SOUTHWEST 40 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * IMPACTS...SUDDEN STRONG GUSTY WINDS MAY MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. AREAS THAT RECEIVED ACCUMULATING SNOW RECENTLY COULD SEE NEAR BLIZZARD CONDITIONS AT TIMES WITH THE STRONG WINDS. EXPECT SIGNIFICANTLY REDUCED VISIBILITIES AND SNOW COVERED ROADS IN THESE AREAS. MOTORISTS ARE URGED TO USE EXTREME CAUTION LATE TONIGHT THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
075 WWUS75 KCYS 161958 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1258 PM MST SUN DEC 16 2012 ...STRONG WINDS TO AFFECT PORTIONS OF SOUTHEAST WYOMING TODAY AND MONDAY... .A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING STRONG WINDS TO PORTIONS OF SOUTHEAST WYOMING TODAY AND MONDAY. THE FIRST UPPER LEVEL WAVE WILL PRODUCE A SURFACE LOW PRESSURE CENTER ACROSS THE PLAINS TODAY...WITH WEST WINDS AT THE SURFACE BECOMING STRONG IN THE WIND CORRIDOR ALONG AND WEST OF THE LARAMIE RANGE IN RESPONSE. THESE WINDS WILL DIMINISH THROUGH THE EVENING AND EARLY OVERNIGHT PERIOD. A SECOND BUT STRONGER PACIFIC LOW PRESSURE SYSTEM IS FORECAST TO TRACK INTO IDAHO THIS AFTERNOON AND EVENTUALLY INTO WESTERN WYOMING MONDAY MORNING. AHEAD OF THIS STORM SYSTEM...STRONG WEST WINDS WILL REDEVELOP IN THE WIND CORRIDOR LATE TONIGHT...AND THEN BECOME MORE WIDESPREAD ACROSS SOUTHEAST WYOMING ON MONDAY. RECENT SNOWFALL COMBINED WITH THESE STRONG WINDS MAY PRODUCE NEAR BLIZZARD CONDITIONS AT TIMES. WYZ101-104-105-107-109-115-117-118-171200- /O.UPG.KCYS.HW.A.0034.121217T0900Z-121218T0000Z/ /O.EXB.KCYS.HW.W.0045.121217T0900Z-121218T0000Z/ CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- LARAMIE VALLEY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY... RAWLINS...SINCLAIR...HANNA...LARAMIE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE 1258 PM MST SUN DEC 16 2012 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...2 AM MONDAY MORNING THROUGH 5 PM MONDAY AFTERNOON * WINDS...WEST TO SOUTHWEST 40 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * IMPACTS...SUDDEN STRONG GUSTY WINDS MAY MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. AREAS THAT RECEIVED ACCUMULATING SNOW RECENTLY COULD SEE NEAR BLIZZARD CONDITIONS AT TIMES WITH THE STRONG WINDS. EXPECT SIGNIFICANTLY REDUCED VISIBILITIES AND SNOW COVERED ROADS IN THESE AREAS. MOTORISTS ARE URGED TO USE EXTREME CAUTION LATE TONIGHT THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ106-110-116-171200- /O.CON.KCYS.HW.W.0045.000000T0000Z-121218T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE 1258 PM MST SUN DEC 16 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. * TIMING...WINDS WILL REMAIN STRONG AND GUSTY THROUGH THE AFTERNOON. WINDS WILL DIMINISH AFTER SUNSET...BUT WILL INCREASE ONCE AGAIN AFTER MIDNIGHT. STRONG AND GUSTY WINDS WILL THEN PERSIST THROUGH 5 PM MONDAY AFTERNOON. * WINDS...WEST 40 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE TODAY...WITH WEST TO SOUTHWEST 40 TO 50 MPH GUSTING TO 70 MPH ON MONDAY. * IMPACTS...SUDDEN STRONG GUSTY WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. RECENT SNOWFALL COMBINED WITH THESE STRONG WINDS WILL PRODUCE NEAR BLIZZARD CONDITIONS AT TIMES...WITH SIGNIFICANTLY REDUCED VISIBILITIES AND SNOW COVERED ROADS EXPECTED. MOTORISTS ARE URGED TO USE EXTREME CAUTION TODAY THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Dec 15, 10:35 AM MST, 4 hours 44 minutes earlier.
Area forecast discussion, Dec 15, 10:35 AM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1035 AM MST SAT DEC 15 2012 .AVIATION...18Z TAF ISSUANCE. VFR CONDITIONS WILL PREVAIL TODAY AND INTO THIS EVENING ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA...WITH KRWL THE ONLY EXCEPTION. PERIODS OF MVFR CIGS AND VIS EXPECTED THIS AFTERNOON AT KRWL IN OCCASIONAL SNOW/RAIN SHOWERS. SOME UNCERTAINTY IN CONDITIONS TONIGHT...MAINLY FROM KLAR...KCYS...TO KSNY NEAR THE COLORADO BORDER AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. THERE IS A SLIGHT CHANCE AT MVFR OR LOWER CONDITIONS AT KCYS AND KLAR IN PERIODS OF SNOW AS THE DISTURBANCE LIFTS NORTHEAST LATE THIS EVENING...BUT CONFIDENCE IS RATHER LOW AT THIS TIME SO ONLY ADDED MVFR CIGS AND VCSH. KSNY HAS THE BEST CHANCE TO SEE IFR CONDITIONS IN SNOW AFTER SUNSET. && .PREV DISCUSSION... /ISSUED 736 AM MST SAT DEC 15 2012/ UPDATE...A LOOK AT SNOTEL OBSERVATIONS THIS MORNING SHOW THAT 2 TO 5 INCHES OF SNOW FELL OVER THE MOUNTAINS LAST NIGHT AS THE STORM SYSTEM APPROACHED FROM THE SOUTHWEST. WITH AN ADDITIONAL 3 TO 5 INCHES EXPECTED TODAY ALONG WITH GUSTY WINDS UP TO 30 MPH...WENT AHEAD AND ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IN THE SNOWY AND SIERRA MADRES MOUNTAINS THROUGH 8 PM THIS EVENING. SNOW SHOULD TAPER OFF AS THE WAVE PASSES TO THE EAST OF THE FORECAST AREA LATE THIS EVENING. PREV DISCUSSION... /ISSUED 550 AM MST SAT DEC 15 2012/ SHORT TERM...TODAY THROUGH MONDAY NIGHT...PRETTY ACTIVE PATTERN SETTING UP FOR THE SHORT TERM PERIOD WITH CONCERNS FOR BOTH WIND AND SNOW. AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE FORECAST AREA TODAY AND TONIGHT. THE STRONGEST ENERGY WILL REMAIN IN THE DESERT SOUTHWEST AND SOUTHERN PLAINS THROUGH THE PERIOD...BUT WEAK PIECES OF ENERGY EMBEDDED IN THE TROUGH WILL MOVE OVER THE FORECAST AREA TODAY. A LOOP OF WATER VAPOR IMAGERY SHOWS PLENTY OF MOISTURE ASSOCIATED WITH THIS TROUGH...AND SATELLITE ESTIMATES OF PRECIPITABLE WATER SHOW IT TO BE ROUGHLY 150 TO 200 PERCENT OF NORMAL. WEAK QG FORCING WITH THE SYSTEM AS ANALYZED BY THE GFS WILL BE OVERHEAD TODAY...WITH SUBSIDENCE TAKING OVER TONIGHT. THIS BROADSCALE LIFT COMBINED WITH WESTERLY 700 MB WINDS OF 20 TO 30 KTS WILL PRODUCE A STEADY STREAM OF OROGRAPHIC SNOW SHOWERS TODAY THROUGH EARLY THIS EVENING. LOOKING AT A GOOD 3 TO 6 INCHES OF ACCUMS IN THE SNOWY AND SIERRA MADRE MOUNTAINS THROUGH THIS EVENING BEFORE TAPERING OFF SOMEWHAT LATE TONIGHT AS SUBSIDENCE TAKES OVER. AN INVERTED TROUGH THAT DEVELOPED ALONG THE LARAMIE RANGE WILL REMAIN STATIONARY THROUGH THE DAY AS SFC HIGH PRESSURE BUILDS INTO THE NORTHERN PLAINS. THIS WILL SET UP A CONVERGENCE ZONE ALONG THE LARAMIE RANGE WITH SFC WINDS OUT OF THE EAST TO SOUTHEAST ACROSS THE PLAINS AND WESTERLY WINDS IN THE HIGH COUNTRY. LOOKING TO SEE A FEW SNOW SHOWERS FORM OFF THIS BOUNDARY THIS AFTERNOON AND EVENING AND MOVE INTO THE EASTERN PLAINS AS ONE OF THE WEAK PIECES OF SHORTWAVE ENERGY APPROACHES FROM THE SOUTHWEST. LOOKING AT ROUGHLY ONE HALF TO ONE INCH OF SNOW ACCUMULATIONS FROM THESE SHOWERS...WITH THE HIGHER AMOUNTS EXPECTED NEAR THE COLORADO BORDER. THE UPPER LEVEL TROUGH WILL EXIT TO THE EAST TONIGHT...WITH ANOTHER WAVE TO MOVE INTO THE AREA ON SUNDAY. THIS WAVE WILL DEEPEN THE LEESIDE PRESSURE TROUGH THROUGH THE DAY...WITH WESTERLY SFC WINDS ALONG AND WEST OF THE LARAMIE RANGE INCREASING WITH THE STRENGTHENING GRADIENT. WINDS ALOFT DO NOT ALL THAT IMPRESSIVE AS 700 MB WINDS ARE FORECAST TO BE ONLY AROUND 50 KTS BY THE NAM AND GFS. THEREFORE WILL HOLD OFF ON ISSUING ANY WIND HIGHLIGHTS FOR THIS EVENT AS EXPECT ROUGHLY 35 TO 40 MPH SUSTAINED WITH GUSTS TO 55 MPH LATE SUNDAY MORNING THROUGH THE AFTERNOON HOURS. A BIGGER CONCERN WILL BE BLOWING SNOW CONDITIONS IN THIS AREA DEPENDING ON HOW MUCH SNOW IS RECEIVED HERE TODAY. LIGHT OROGRAPHIC SNOW WILL CONTINUE IN THE MOUNTAINS THROUGH SUNDAY...WITH AN ADDITIONAL COUPLE OF INCHES LOOKING TO FALL ON THE WESTERN SLOPES THROUGH SUNDAY EVENING AS THE SHORTWAVE MOVES OVERHEAD. WILL SEE A BRIEF BREAK IN THE ACTION SUNDAY NIGHT AS SHORTWAVE RIDGING MOVES OVERHEAD. HOWEVER...A STRONG JET WILL APPROACH FROM THE WEST ON MONDAY...WITH 120 TO 140 KT WINDS MOVING OVERHEAD IN THE AFTERNOON. THIS WILL REINVIGORATE THE OROGRAPHIC FORCING ALONG THE WESTERN SLOPES FOR MONDAY ESPECIALLY IN THE AFTERNOON AND EVENING. WITH THE JET MOVING OVERHEAD...ALSO EXPECT STRONGER WINDS TO OCCUR AT THE SFC ACROSS MUCH OF SOUTHEAST WYOMING. LOOKING AT HIGH WIND CRITERIA TO BE MET FIRST IN THE WIND PRONE REGIONS LATE SUNDAY NIGHT...THEN SPREADING TO PORTIONS OF THE EASTERN PLAINS NEAR THE LARAMIE RANGE THROUGH LATE MONDAY MORNING AND AFTERNOON. AGAIN...THE QUESTION OF POTENTIAL BLOWING SNOW CONCERNS WILL DEPEND ON HOW MUCH SNOW FALLS THE NEXT COUPLE OF DAYS IN THIS AREA. LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... MAIN FOCUS IN THE LONG TERM WILL BE LATE TUESDAY THROUGH WEDNESDAY AS A TROUGH IS PROGGED TO MOVE ACROSS THE ROCKIES. THIS SYSTEM IS EXPECTED TO BRING SNOW TO MUCH OF THE AREA TUESDAY NIGHT AND WEDNESDAY. MANY DETAILS YET TO BE DETERMINED OF COURSE...BUT OVERALL SETUP IS FAVORABLE FOR SNOW ACCUMULATIONS OVER THE FORECAST AREA. EXTENDED MODELS ALSO IN RELATIVELY GOOD AGREEMENT ON PLACEMENT AND TIMING. 140 KT UPPER LEVEL JET WILL PROVIDE TO POTENTIAL FOR DEEP LIFT WHILE MIDLEVEL WARM THETAE ADVECTION SHOULD ALSO PRODUCE AN AREA OF UPWARD MOTION. THE SYSTEM WILL ALSO BRING WITH IT SOME INSTABILITY WHICH MAY ALLOW FOR A PERIOD OF HIGHER SNOWFALL RATES. WINDS ARE NOT EXPECTED TO BE MUCH OF AN ISSUE INITIALLY. MAINLY LOOKING AT LIGHT WINDS WHEN MOST OF THE SNOW WOULD FALL. MAIN CONCERN FOR BLOWING SNOW WOULD BE WEDNESDAY NIGHT AS A BLAST OF ARCTIC AIR MOVES ACROSS THE AREA. TEMPERATURES WILL BE SIGNIFICANTLY COLDER WITH THE PASSAGE OF A COLD FRONT WEDNESDAY NIGHT. EXPECT TEMPERATURES FALLING INTO THE SINGLE DIGITS OVER A VAST MAJORITY OF THE FORECAST AREA WITH WIND CHILLS BELOW ZERO. INTO THE END OF WEEK A BUILDING RIDGE SHOULD MAKE FOR A WARMING TREND AND DRY CONDITIONS. FIRE WEATHER...MINIMAL FIRE WEATHER CONCERNS ARE ANTICIPATED THROUGH MIDWEEK AS COLD TEMPERATURES AND SNOW WILL AFFECT MUCH OF THE DISTRICT. STRONG WESTERLY WINDS WILL OCCUR ALONG AND WEST OF THE LARAMIE RANGE ON SUNDAY AND MONDAY...WITH GUSTS UP TO 55 MPH EXPECTED FOR SUNDAY AND UP TO 65 MPH ON MONDAY. A STRONGER STORM SYSTEM WILL MOVE OVER THE DISTRICT TUESDAY NIGHT AND WEDNESDAY...BRINGING MORE WIDESPREAD MEASURABLE SNOW THROUGH THIS TIME. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...WINTER WEATHER ADVISORY UNTIL 8 PM SATURDAY FOR WYZ112-WYZ114. NE...NONE. && AVIATION...TJT
Hazardous weather outlook, Dec 15, 6:47 AM MST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 647 AM MST SAT DEC 15 2012 WYZ112-114-161245- SIERRA MADRE RANGE-SNOWY RANGE- 647 AM MST SAT DEC 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING SNOWY AND SIERRA RANGE. .DAY ONE...TODAY AND TONIGHT PERSISTENT LIGHT SNOW WILL FALL OVER THE SNOWY AND SIERRA RANGES TODAY. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A SNOW ADVISORY IS IN EFFECT THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF LIGHT SNOW WILL CONTINUE OVER THE SNOWY AND SIERRA RANGES SUNDAY AND MONDAY WITH MINIMAL SNOW ACCUMULATIONS EXPECTED. STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP SUNDAY AND CONTINUE THROUGH MONDAY. THE COMBINATION OF GUSTY WINDS AND FALLING SNOW WILL PRODUCE REDUCED VISIBILITIES. A PERIOD OF HEAVY SNOW IS POSSIBLE TUESDAY INTO WEDNESDAY OVER THE MOUNTAINS AS A STORM SYSTEM MOVES ACROSS THE ROCKIES AND INTO THE PLAINS. WELL OVER A FOOT OF SNOW IS POSSIBLE IN THE SNOWY AND SIERRA RANGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ101>111-113-115>119-161245- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 647 AM MST SAT DEC 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS EXPECTED ALONG AND WEST OF THE LARAMIE RANGE TODAY. ACCUMULATIONS WILL BE MINIMAL WITH MOST LOCATIONS PICKING UP AN INCH OR LESS THROUGH THIS AFTERNOON. THE MAIN CHANCE FOR LIGHT SNOW THIS EVENING WILL SPREAD INTO FAR SOUTHEAST WYOMING MAINLY ALONG INTERSTATE 80. ANY SNOW ACCUMULATIONS WILL BE MINIMAL WITH LESS THAN ONE INCH EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY WINDS WILL DEVELOP OVER THE FAVORED WINDY CORRIDORS SUCH AS AROUND ARLINGTON AND BORDEAUX SUNDAY WITH 45 TO 55 MPH WIND GUSTS. WINDS WILL LIKELY INCREASE IN STRENGTH MONDAY AND BECOME MORE WIDESPREAD ACROSS SOUTHEAST WYOMING. THIS INCLUDES INTERSTATE 25 AND MUCH OF INTERSTATE 80 IN SOUTHEAST WYOMING. FREQUENT GUSTS OVER 60 MPH MAY OCCUR IN THE HIGH WIND CORRIDORS INCLUDING NEAR ARLINGTON...VEDAUWOO...AND BORDEAUX. A PACIFIC STORM SYSTEM WILL MOVE INTO THE ROCKIES TUESDAY AND THE PLAINS WEDNESDAY. THIS SYSTEM WILL BRING THE POTENTIAL FOR SEVERAL INCHES OF SNOW TO SOUTHEAST WYOMING. A STRONG COLD FRONT WILL FOLLOW WEDNESDAY NIGHT...DROPPING TEMPERATURES INTO THE SINGLE DIGITS AND PRODUCING BELOW ZERO WIND CHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-161245- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 647 AM MST SAT DEC 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A PERIOD OF LIGHT SNOW IS POSSIBLE OVER MUCH OF THE NEBRASKA PANHANDLE TONIGHT. THE MAIN THREAT FOR SNOW ACCUMULATIONS WILL BE IN THE SOUTHERN NEBRASKA PANHANDLE NEAR INTERSTATE 80 WHERE 1 TO 2 INCHES IS POSSIBLE. LITTLE TO NO ACCUMULATION IS EXPECTED IN THE NORTHERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PACIFIC STORM SYSTEM WILL MOVE INTO THE ROCKIES TUESDAY AND THE PLAINS WEDNESDAY. WITH THIS SYSTEM COMES THE POTENTIAL FOR SEVERAL INCHES OF SNOW OVER THE NEBRASKA PANHANDLE WEDNESDAY. A STRONG COLD FRONT WILL FOLLOW WEDNESDAY NIGHT...DROPPING TEMPERATURES INTO THE SINGLE DIGITS AND PRODUCING WIND CHILLS NEAR ZERO DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE LIEBL
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 7:16 AM MST | Winter Weather Advisory | CYS | Albany, Carbon | 13 hr |
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.